Alert archive / New York / Frost Advisories in 2015

Frost Advisory 4, NWS New York, NY

October 30, 2015Suffolk County, New York

NWS New York, NY issued this frost advisory at Oct 30, 2015, 3:34 PM EDT for Suffolk County, New York. It took effect at Oct 31, 2015, 2:00 AM EDT. It was in force for 93 min.

The area

The counties it named.

The facts

Issued
Oct 30, 2015, 3:34 PM EDT (19:34 UTC)
In effect from
Oct 31, 2015, 2:00 AM EDT
Expired
Oct 31, 2015, 3:33 AM EDT
In force
93 min
Issued by
NWS New York, NY

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 17 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WWUS71 KOKX 301934
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
334 PM EDT FRI OCT 30 2015

...AREAS OF FROST FOR EASTERN SUFFOLK COUNTY NY...

NYZ079-081-310830-
/O.NEW.KOKX.FR.Y.0004.151031T0600Z-151031T1200Z/
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
334 PM EDT FRI OCT 30 2015

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY.

* LOCATIONS...EASTERN SUFFOLK COUNTY NY.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...UPPER 20S TO MID 30S.

* TIMING...OVERNIGHT INTO EARLY SATURDAY MORNING.

* IMPACTS...VEGETATION SENSITIVE TO NEAR FREEZING TEMPERATURES
  COULD BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$
1 follow-up statement
041 
WWUS71 KOKX 310733
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
333 AM EDT SAT OCT 31 2015

...FROST ADVISORY CANCELLED...

NYZ079-081-310845-
/O.CAN.KOKX.FR.Y.0004.000000T0000Z-151031T1200Z/
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
333 AM EDT SAT OCT 31 2015

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FROST
ADVISORY.

WIDESPREAD FROST IS NO LONGER EXPECTED EARLY THIS MORNING AS
TEMPERATURES WILL BE MAINLY IN THE UPPER 30S TO LOWER 40S.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Oct 30, 1:33 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Oct 30, 1:33 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
133 PM EDT FRI OCT 30 2015

.SYNOPSIS...
A WEAK COLD FRONT PASSES THROUGH THIS AFTERNOON. HIGH PRESSURE
BUILDS IN FROM THE WEST TONIGHT AND SLIDES OFFSHORE SATURDAY AND
SATURDAY NIGHT. A WARM FRONT LIFTS TO THE NORTH SUNDAY. WEAK HIGH
PRESSURE BUILDS IN FROM SUNDAY NIGHT INTO TUESDAY...AS A COASTAL
LOW TRACKS TO THE SOUTH. HIGH PRESSURE SETS UP TO THE SOUTH FOR
THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WEAK COLD FRONT WILL MOVE ACROSS MID TO LATE THIS AFTERNOON
WITH A LACK OF MOISTURE.

FORECAST MAINLY ON TRACK. MINOR ADJUSTMENTS MADE FOR
TEMPERATURES...DEWPOINTS AND CLOUD COVERAGE TO BETTER MATCH
OBSERVED TRENDS. CLOUDS HAVE BEEN DECREASING MORE WITH DRIER AIR
MOVING IN WITH THE NW FLOW. TEMPERATURES WILL MAX OUT WITHIN THE
NEXT HOUR OR SO...IN THE LOWER 60S NEAR THE COAST WITH UPPER 50S
ELSEWHERE. THIS IS DUE TO DOWNSLOPE COMPONENT OF WIND ALLOWING
FOR EXTRA WARMTH NEAR THE COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
MID LEVEL FLOW BECOMES ZONAL AND THEN SLIGHTLY RIDGED THROUGH
THIS PERIOD. AT THE SURFACE...HIGH PRESSURE BUILDS IN FROM THE
WEST TONIGHT AND THEN GRADUALLY EAST ON SATURDAY.

GOOD RADIATIONAL COOLING CONDITIONS EXPECTED TONIGHT WITH
DISSIPATING CLOUDS AND WINDS. LOW GENERALLY IN THE 30S OUTSIDE OF
THE URBAN CENTERS...LOWER 40S NYC/NJ METRO. TEMPS LOOK MARGINALLY
COLD FOR FROST FORMATION FOR MUCH OF EASTERN LI OUTSIDE OF THE
PINE BARRENS...SO WILL HOLD OFF ON FROST ADVISORY. FROST/FREEZE
IS EXPECTED ACROSS PINE BARRENS OF EASTERN LI...BUT GROWING
SEASON HAS LIKELY ALREADY ENDED THERE WITH A HARD FREEZE ON OCT
19TH.

INCREASING CIRRUS AND DEVELOPING RETURN FLOW ON SATURDAY AS HIGH
PRESSURE SLOWLY SHIFTS OFFSHORE. LIMITED MIXING WILL LIMIT WARMING
OF THE CANADIAN AIRMASS...LIKELY KEEPING TEMPS IN THE LOWER TO
MID 50S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
A WARM FRONT APPROACHES THE REGION SATURDAY NIGHT AND LIFTS NORTH OF
THE AREA EARLY SUNDAY. WEAK HIGH PRESSURE THEN BUILDS INTO THE
REGION LATER SUNDAY INTO SUNDAY NIGHT. EXPECT MOSTLY CLOUDY SKIES
THROUGH THIS PERIOD WITH JUST A SLIGHT CHANCE OF POPS MAINLY ACROSS
WESTERN SECTIONS OF THE CWA.

AN AREA OF LOW PRESSURE IS THEN EXPECTED TO PASS SOUTH OF THE REGION
LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. AT THIS TIME...IT APPEARS
THAT CONDITIONS WILL REMAIN MOSTLY DRY...HOWEVER ITS HARD TO RULE
OUT SOME LIGHT PRECIPITATION...MAINLY ACROSS THE SOUTHERN HALF OF
THE CWA. SO WILL KEEP CHANCE AND SLIGHT CHANCE POPS IN.

THE LOW MOVES EAST ON TUESDAY WITH HIGH PRESSURE BUILDING BACK INTO
THE REGION FOR THE REMAINDER OF THE WEEK. EXPECT DRY CONDITIONS
THROUGH THURSDAY. EXPECT MOSTLY SUNNY SKIES ON TUESDAY AND
WEDNESDAY...THEN A PARTLY CLOUDY SKY ON THURSDAY.

TEMPERATURES WILL BE NEAR NORMAL ON SUNDAY AND MONDAY WITH HIGHS IN
THE UPPER 50S AND LOWER 60S. TEMPERATURES WILL THEN BE ABOVE NORMAL
TUESDAY THROUGH THURSDAY...WITH HIGHS IN THE MIDDLE AND UPPER 60S TO
NEAR 70.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE BUILDS IN FROM THE WEST.

VFR. NW WINDS 10-14KT GUSTS AROUND 20KT.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:
HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: END TIME OF GUSTS COULD BY OFF 1-2 HOURS.

KLGA FCSTER COMMENTS: END TIME OF GUSTS COULD BY OFF 1-2 HOURS.

KEWR FCSTER COMMENTS: END TIME OF GUSTS COULD BY OFF 1-2 HOURS.

KTEB FCSTER COMMENTS: GUSTS MIGHT BE ONLY OCCASIONAL. END TIME OF
GUSTS COULD BY OFF 1-2 HOURS.

KHPN FCSTER COMMENTS: GUSTS MIGHT BE ONLY OCCASIONAL. END TIME OF
GUSTS COULD BY OFF 1-2 HOURS.

KISP FCSTER COMMENTS: GUSTS MIGHT BE ONLY OCCASIONAL. END TIME OF
GUSTS COULD BY OFF 1-2 HOURS.

.OUTLOOK FOR 18Z SAT THROUGH WED...
.SAT...VFR.
.SUN...VFR. CHC BRIEF MVFR PM IN -SHRA. WSW GUSTS 20-25KT.
.MON-WED...VFR.

&&

.MARINE...
LINGERING LONG PERIOD SE SWELLS WILL MAKE FOR A SLOW
SUBSIDE OF ROUGH SEAS ON THE EASTERN OCEAN. SCA CONTINUES FOR
EASTERN OCEAN WATERS INTO LATE TODAY/THIS EVENING. SUB SCA
CONDITIONS EXPECTED ON OTHER WATERS. SUB-SCA CONDITIONS ACROSS
ALL WATERS INCLUDING OCEAN FOR MUCH OF TONIGHT INTO SATURDAY AS
WINDS AND SEAS CONTINUE TO SUBSIDE WITH HIGH PRESSURE BUILDING IN
FROM THE WEST.

A RELATIVELY RELAXED PRESSURE GRADIENT IS FORECAST OVER
THE WATERS AROUND LONG ISLAND SATURDAY NIGHT-TUESDAY...WITH WINDS
GENERALLY 10 KT OR LESS THROUGH THE PERIOD. THE ONLY EXCEPTION IS
POSSIBLY SUNDAY/SUNDAY NIGHT WITH SUSTAINED WINDS TO 15 KT AND
GUSTS TO 20 KT POSSIBLE. FOR NOW IT APPEARS CONDITIONS WILL STAY
BELOW SMALL CRAFT ADVISORY LEVELS ON ALL WATERS SATURDAY-TUESDAY.

&&

.HYDROLOGY...
NO SIGNIFICANT WIDESPREAD PRECIPITATION (1/2 INCH OR MORE) IS
EXPECTED INTO THE MIDDLE OF NEXT WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ350-
     353.

&&

SYNOPSIS...BC/NV
NEAR TERM...JM/NV
SHORT TERM...NV
LONG TERM...BC
AVIATION...JC
MARINE...BC/JM/NV
HYDROLOGY...BC/NV
Hazardous weather outlook, Oct 30, 3:33 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
333 AM EDT FRI OCT 30 2015

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-310745-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
333 AM EDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-310745-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
333 AM EDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Frost Advisories in New York, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.